Aspirin or acetaminophen ? A comparison from data collected by the Spanish Drug Monitoring System.
To characterize and compare the toxicity profiles of aspirin and acetaminophen when used by large populations, all records of adverse drug reactions to these drugs reported to the Spanish Drug Monitoring System from 1982 to 1991 were analyzed.
According to these data, aspirin-induced reactions were more serious than those reactions to acetaminophen ; the severity of all the reactions in both cases was associated with time of exposure and with the accumulated dose administered.
For GI reactions to aspirin no association was found between severity and time of exposure or dose, although an association with age was found.
There were no differences between the proportions of deaths, malformations, and renal damage recorded for either of the two groups.
Proportions of hematological and hepatic disturbances were greater with acetaminophen.
Adverse drug reaction data for aspirin and acetaminophen from spontaneous reporting seem to be consistent with data coming from observational studies.
Mots-clés Pascal : Acétylsalicylique acide, Paracétamol, Antiinflammatoire non stéroïde, Analgésique, Antipyrétique, Toxicité, Surveillance, Pharmacovigilance, Etude comparative, Homme, Espagne, Europe, Salicylés
Mots-clés Pascal anglais : Non steroidal antiinflammatory agent, Analgesic, Antipyretic, Toxicity, Surveillance, Pharmacovigilance, Comparative study, Human, Spain, Europe, Salicylates
Notice produite par :
Inist-CNRS - Institut de l'Information Scientifique et Technique
Cote : 96-0275816
Code Inist : 002B02U10. Création : 199608.